BMC Cancer. 2021 May 7;21(1):513. doi: 10.1186/s12885-021-08253-1.
PURPOSE: The mechanism of postoperative nausea and vomiting after TACE is not clear. This study retrospectively analyzed the patient data to explore the mechanism and risk factors of postoperative nausea and vomiting after TACE.
MATERIALS AND METHODS: The data of 221 patients who underwent TACE in the interventional department from January 2019 to December 2020 were collected. Including: gender, age, liver function before TACE, etiology of liver cirrhosis, BCLC stage of hepatocellular carcinoma, preoperative use of analgesic drugs, preoperative limosis, previous history of vomiting, history of kinetosis, smoking history, history of drinking, chemotherapeutic drugs used during TACE, Dosage of lipiodol, and occurrence of postoperative nausea and vomiting.
RESULTS: There were 116 cases of nausea after TACE, using binary logistic regression analysis, Sig: ALT0.003; ALP0.000; history of vomiting 0.043; kinetosis 0.006; history of alcohol consumption 0.011; preoperative limosis 0.006; dosage of lipiodol (5-10 mL) 0.029, dosage of lipiodol (> 10 mL) 0.001.There were 89 cases of vomiting after TACE, all accompanied by nausea, Sig: ALP0.000; BCLC stage (B) 0.007; kinetosis 0.034; chemotherapeutic drugs 0.015; dosage of lipiodol (5-10 ml) 0.015, dosage of lipiodol (> 10 ml) 0.000; patients used analgesics before TACE 0.034.
CONCLUSIONS: Causes of post-TACE nausea and vomiting included operative trauma, aseptic inflammation caused by ischemia and hypoxia, chemotherapeutic drugs, ischemia of liver and bile duct, stress and pain during TACE, and patient factors. ALP, BCLC stage, kinetosis, chemotherapeutic drugs, dosage of lipiodol, and preoperative usage of analgesics were risk factors affecting nausea and vomiting after TACE.